Sophia613 wrote:This is my first post here, though I have been reading many of the posts regarding pssd and you all have invaluable info. Way more knowledgable than ANY doctor. So thank you. Makes me feel less alone in all of this.
I took lexapro 10 years ago. 20 mg. I was a professional ballerina. After 6 months on it, started noticing weight gain and fatigue. So I cold turkeyed. And my life was never the same. My main symptoms are anhedonia, weight gain, chronic fatigue. And because I am female it's harder to physically tell something is wrong, I just don't have the same feeling I used to. So many more symptoms but I will go in to what has given me the most help so far. And I have tried everything.
Inositol made me feel about 90% relief, but stopped working. Same with 5htp. Prednisone as well. Also tried ru486 and gave me the same remission but then major fatigue set in. And the last one that I am currently trying is diflucan. It was by accident I discovered this. The first week was amazing. I thought I was cured. But again major fatigue. This is because this medication lowers cortisol. They actually use it as a treatment for cushings. But I am now going at 50mg doses a day and it does help. What is interesting is that someone on the pssd forum said he had remission from it and his friend was cured from nystatin. So there is definitely something to it. I also had a major remission about 5 years ago. And I'm thinking it was from a cortisone injection. I'm going to be having one again for this purpose, though my doc thinks it's for a foot injury lol. I will keep you guys posted. I definitely feel their is a problem in the hpa system. Cortisol levels go insanely high on these meds. But also I realize it's much more complicated than that. I just figure if we all share our info one of us will crack the code. Thanks for reading and for making me know that this is real.
Thanks for all the kind words Sophia, and sorry I didn't get here earlier. Also our forum follows a custom Security system I set in place so all members are screened. This is simply because there are some manic members on the PSSD forum who are paranoid that our institution/Company was involved with the loss of work (so called 'attacks') on the other forum. As a result, we put measures in place *just in case* any of the sheep on the other forum try to act 'like wolves' so to speak...in memo of their fascist-head-honcho.
As far as your symptoms , they are all pretty typical of SSRI-related issues , weight gain even..and you may not hear that much ...but the thing IS ATYPICAL is your cortisol depiction - normally the patients/sufferer's complain of high cortisol related issues..and this is consistent with the over-abundant serotonin firing hypothesis as serotonin creates more cortisol and aldosterone...the result of excess serotonin is often water retention, bone density changes, dry mouth, depression, anxiety, agitation, susceptibility to seizures and a bunch of other issues.
Some people with elevated serotonin also become impulsive, obsessive (especially with religious and political stuff) and also can (in extreme cases) result in psychosis and hallucinations...as consistent with schizophrenia pathology.
Cognitive difficulties quickly ensue after exposure to high serotonin and the liver becomes stressed as well since serotonin (in excess) can constrict blood vessels in and beyond the pelvic floor and temple-spleen cell collections (fancy lingo for blood cells and lymphocytes around the spleen and in the cytoplasm near the liver).
As a result, nutrient delivery is restricted to the liver - and in concert with Depression , Stress and Anhedonia - elevated serotonin can lead to an abundance of health issues and the biggest being heart, circulatory failure and reproductive issues which become increasingly prominent as the condition goes on. (and yes I call it a 'condition' despite being rarely recognized by many mainstream medical professionals).
All of this is also reported and consistent with ANTI-SEROTONIN drugs being used to treat heart failure and post-heart-attack related ischemia complications.
READ THESE BELOW.
and thanks for participating.
Functional serotonin 5-HT4 receptors in porcine and human ventricular myocardium with increased 5-HT4 mRNA in heart failurehttp://link.springer.com/article/10.1007/s00210-004-0963-0 Effects of treatment with a 5-HT4 receptor antagonist in heart failurehttp://www.ncbi.nlm.nih.gov/pmc/articles/PMC2042907/